U.S. doctors online nowAsk doctors free
A 35-year-old member asked:

Can i take antibiotics for tooth ache while breastfeeding?

2 doctor answers4 doctors weighed in
Dr. Richard Ruden
Dentistry 39 years experience
Be careful: Side-effects of most antibiotics are not dangerous, an allergic reaction to a medication potentially is. Thus, while nursing all medications should be used with caution. When taking an antibiotic, always monitor your baby and look for signs of respiratory distress, irritability, diarrhea and rash. The most common side effect in breastfeeding infants is diarrhea, and this is to be expected.
Dr. Caren Reaves
Obstetrics and Gynecology 25 years experience
Depends: Some are safe and some are not. Be sure to let your dentist know you are breast feeding so they can prescribe the best one for you.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Related questions

A member asked:
1 doctor answer1 doctor weighed in
A 37-year-old female asked:
3 doctor answers5 doctors weighed in
A 30-year-old female asked:
1 doctor answer1 doctor weighed in
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.